MAUDE Adverse Event Report: RETRACTABLE TECHNOLOGIES, INC. VANISHPOINT®; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

RETRACTABLE TECHNOLOGIES, INC. VANISHPOINT®; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Model Number 24331
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
The vanishpoint blood collection set, 21 ga x 3/4" x 12" ref# 24331 the housing can come apart easily if dropped or with the simple use of a fingernail to separate.It is not sealed.Additionally, the button that must be depressed in order to retract the sharp is extremely difficult to depress and requires maneuvering in order to achieve.The clinicians have reported that the item has also had backflow of blood into the area where there is potential to separate along with the sharp becoming a projectile upon depressing the retraction lever.

Brand Name
VANISHPOINT®
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
RETRACTABLE TECHNOLOGIES, INC.
511 lobo lane
little elm TX 75068
MDR Report Key8631067
Report Number8631067
Device Sequence Number13938456
Product Code JKA
UDI-Device Identifier00613703243300
UDI-Public(01)00613703243300
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/13/2019
Report Date (Section F) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number24331
Device Catalogue Number24331
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer05/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA05/13/2019